September 13, 2019
I will begin next week, six weeks of chemo bladder wash using Gemcitabine. Have any of you had this procedure and what side effects did you experience besides what the Doctor says you will have?
September 15, 2019
hi8us60, I do not have any experience with the procedure, that said I did find this in the archives.
I am not very well versed in how to do links and such so I copied and pasted the entire response.
You can find all the related articles by using the search function at the top of the bladder cancer.net homepage.
Hi volsrider, I’m sorry to hear that your CIS returned after your full BCG protocol. How have you been managing? We posted your question to Facebook which sparked some discussion that might interest you (https://business.facebook.com/BladderCancerDotNet/posts/1865414940185756). We also have an article about systemic chemotherapy which mentions Gemcitabine and lists some possible side effects here (https://bladdercancer.net/treatment/systemic-chemotherapy/). I hope this helps. Please keep us posted on how you’re doing. I’ll be thinking of you. -Sarah (BladderCancer.net Team Member)
I hope this helps. Best wishes.
-Mac (site moderator)
September 15, 2019
Thank you for the article Mac. It was very accurate in what I have experienced with my first treatment. One treatment down and only 5 to go!!
September 17, 2019
-Sarah (BladderCancer.net Team Member)
October 7, 2019
Four Gemcitabine instillation treatments down, two more to go. The greatest side effect I have experienced is flu like symptoms the following day and on the fourth day. I have also experienced very dry mouth, hands and feet.
Chewing gum has really helped with the dry mouth and a good lotion has worked wonders for the hands and feet. I hope my experience will help you prepare for this treatment if you have it in the future.